| Catalog Number |
Y771D |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).Date sent to the fda: 2/26/2026.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.Additional information was requested, the following was obtained: could you please provide the lot number? 109l0e.Could you kindly perform and document the follow-up attempt for the product return? furthermore, please ensure that the shipment tracking number is recorded in the notes or rmao sections.We regularly contact with sale rep about the device returning.Please provide the source or name of person providing answers to follow-up questions: (b)(6).The following information was received: the hospital does not currently consider it a problem.However, the department where it was used and the doctor are unknown.After confirming with the operating room head nurse, it was reported that the fallen needle piece was found on top of another sheet, not inside the patient¿s body.Regarding the needle tip, x-ray confirmation showed that it had not fallen inside the patient¿s body.The discovered needle tip was found on a separate sheet, not on the patient's one.H3 investigational summary: the product was returned to ethicon for evaluation.One empty open foil and one winding former with five undispensed strands were received for analysis.The product, y771d, is a control release and requires eight strands per packet.Upon visual inspection of the needles, the swage and the attachment area were noted to be as expected.The tip and body of the needles were examined under magnification, and no defects or needle breakage were found.In addition, the samples were tested by resistance test to needle and met the requirements.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During an unknown surgery, it is unknown whether the issue occurred when the package was opened or during use, but the operating room staff pointed out that there was a needle tip breakage.It was a control release needle.Additional suture was performed to complete the case.There were no adverse consequences to the patient.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/25/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.H3 investigational summary: the product received for analysis was y771d visual inspection and metallurgical analysis were performed on the returned product.A failed suture needle was submitted for fractographic evaluation.The component was identified as product code y771d.It was requested that hsa assess the fracture mode of the failure.A fracture was observed at the tip of the needle.One side of the needle was received, the mating fracture surface was not provided for this evaluation.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.This was a ductile fracture.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.